Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 213, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 15, 2005, 3:29 PM CST for Clark County, Crawford County, Jasper County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 3:29 PM CST (21:29 UTC)
- Expired
- Nov 15, 2005, 4:15 PM CST
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 10:13 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 152128
SVRILX
ILC023-033-079-152215-
/O.NEW.KILX.SV.W.0213.051115T2129Z-051115T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS
JASPER COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 415 PM CST
* AT 323 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWTON...AND WAS MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
OBLONG
HARDINVILLE
ANNAPOLIS
EATON
ROBINSON
NEW HEBRON
WEST UNION
HUTSONVILLE
OTHER LOCATIONS IN THE WARNING INCLUDE...FLAT ROCK...STOY...WILLOW
HILL...YALE...ORANGE...BELLAIR AND WEST YORK.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3906 8827 3887 8816 3888 8766 3929 8762
3936 8769
$$
BARNES1 follow-up statement
000
WWUS53 KILX 152215
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CST TUE NOV 15 2005
ILC023-033-079-152225-
/O.EXP.KILX.SV.W.0213.000000T0000Z-051115T2215Z/
JASPER-CRAWFORD-CLARK-
415 PM CST TUE NOV 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER...CRAWFORD AND
SOUTHERN CLARK COUNTIES EXPIRES AT 415 PM CST...
AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 PM CST. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3906 8827 3887 8816 3888 8766 3929 8762
3936 8769
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:22 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 15, 2:22 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 222 PM CST TUE NOV 15 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED JUST NORTHEAST OF ST LOUIS...WITH A WARM FRONT EXTENDING EAST ACROSS SOUTHERN ILLINOIS AND A COLD FRONT EXTENDING SOUTHWEST TOWARD THE GULF COAST OF TEXAS. ALOFT...A VIGOROUS WAVE WAS DIGGING INTO THE MID MISSISSIPPI VALLEY AND TAKING ON A NEGATIVE TILT. THUNDERSTORM/SEVERE WEATHER THREAT WILL EXIT THE REGION BY LATE AFTERNOON/EARLY EVENING. THIS FACT LEAVES THE MAIN FORECAST CONCERNS HOW STRONG WINDS WILL BE TONIGHT/WEDNESDAY BEHIND THE COLD FRONT...THE THREAT FOR WRAP AROUND SNOW SHOWERS/FLURRIES...AND HOW COLD TEMPERATURES WILL BE OVER THE NEXT FEW DAYS. 12Z MODELS IN GOOD AGREEMENT THROUGH THE FIRST 60 HOURS WITH THE FEATURES EXPECTED TO IMPACT FORECAST AREA. THEN...THE NAM IS FASTER THAN THE GFS WITH A CLIPPER EXPECTED TO PASS BY THURSDAY NIGHT AND FRIDAY. THIS DIFFERENCE WILL HAVE MINIMAL IMPACT ON FORECAST AREA AS THE BEST FORCING/MOISTURE SHOULD PASS TO OUR NORTH. NEVERTHELESS... TEND TO FAVOR THE GFS AT THIS TIME RANGE FOR THE DETAILS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY FAR. SHORT TERM...TONIGHT THROUGH FRIDAY... TONIGHT AND WEDNESDAY...STORMS/SEVERE WEATHER THREAT SHOULD BE EAST OF REGION BY 00Z TONIGHT...SO WILL NOT DISCUSS THEM FURTHER. LOW PRESSURE WILL QUICKLY LIFT NORTHEAST OF FORECAST AREA...LIFTING INTO ONTARIO BY 12Z WEDNESDAY AND INTO JAMES BY BY 00Z THURSDAY. STRONG COLD ADVECTION AND SUBSIDENCE GETS GOING IN ERNEST BY 06Z TONIGHT. THE COLD ADVECTION AND SUBSIDENCE WILL BRING STRONGER WINDS TO THE AREA OVERNIGHT AS THE DOWNWARD MOMENTUM TRANSFER ENHANCES THE WINDS FROM THE SURFACE PRESSURE GRADIENT. EXPECT WIND GUSTS TO INCREASE TO 40 MPH OVERNIGHT...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. PLAN ON CARRYING A CHANCE OF LIGHT RAIN THIS EVENING IN THE NORTH ASSOCIATED WITH THE WRAP AROUND/DEFORMATION ZONE PRECIPITATION...BUT A DRY SLOT PUNCHING IN WILL KEEP THE REST OF THE REGION DRY. THERMAL PROFILES COOL ENOUGH BY THE OVERNIGHT HOURS TO CHANGE ANY LINGERING WRAP AROUND PRECIPITATION TO FLURRIES. MODEL SOUNDINGS SUGGEST MOISTURE REMAINS DEEP ENOUGH INTO WEDNESDAY FOR FLURRIES TO LINGER INTO MIDDAY (AGAIN...MAINLY IN THE NORTH). WEDNESDAY NIGHT THROUGH FRIDAY...SURFACE HIGH PRESSURE GRADUALLY BUILDS WEST TO EAST ACROSS THE REGION DURING THE PERIOD...WITH MAINLY NEUTRAL NORTHWEST FLOW ALOFT. A WEAK WAVE IS EXPECTED TO PASS THROUGH IN THE MEAN FLOW THURSDAY NIGHT AND EARLY FRIDAY...BUT THE BEST FORCING AND MOISTURE APPEARS TOO FAR NORTH TO CARRY PRECIPITATION. LONG TERM...SATURDAY THROUGH TUESDAY...MODELS/ENSEMBLES CONTINUE TO AGREE WITH THE OVERALL RIDGE WEST/TROF EAST PATTERN ACROSS NORTH AMERICA. DIFFERENCES REMAIN ON THE INDIVIDUAL WAVES/CLIPPERS DIVING INTO THE MEAN TROF AND THE IMPACTS...IF ANY...THEY WILL HAVE ON FORECAST AREA. MODEL CONSENSUS KEEPS THE MAIN SYSTEMS AND THE ASSOCIATED PRECIPITATION NORTH OF THE FORECAST AREA...SO WILL KEEP THINGS DRY AT THIS TIME. BELOW NORMAL TEMPERATURES EXPECTED TO PERSIST FOR THE FORESEEABLE FUTURE. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BAK
Hazardous weather outlook, Nov 15, 10:42 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CST TUE NOV 15 2005 ILZ038-042>046-048>057-061>063-066>068-071>073-161200- MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SCOTT- MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR- SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- 1042 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE TO WEST CENTRAL ILLINOIS AROUND THE NOON HOUR TODAY. AS THE LOW PRESSURE AREA PUSHES FURTHER INTO ILLINOIS EARLY THIS AFTERNOON...TO THE EAST AND SOUTHEAST OF THE TRACK OF THE LOW...THERE WILL BE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON. WINDS JUST ABOVE THE SURFACE WILL RANGE FROM 50 TO 60 MPH AND BE QUITE FAVORABLE FOR THE FORMATION OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES EARLY THIS AFTERNOON...WITH THE PRIMARY MODE OF STORMS TRANSLATING INTO A SEVERE SQUALL LINE WITH WIDESPREAD WIND DAMAGE. AS IT APPEARS NOW...THE HIGHEST RISK FOR TORNADOES WILL OCCUR ALONG AND SOUTH OF A BLOOMINGTON TO JACKSONVILLE LINE THIS AFTERNOON. REPEATING...FAST MOVING THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... WIDESPREAD WIND DAMAGE AND LARGE HAIL ARE POSSIBLE BETWEEN NOON AND 6 PM THIS AFTERNOON AND EVENING. THIS HAS THE POTENTIAL TO BE A SIGNIFICANT SEVERE WEATHER OUTBREAK. RESIDENTS ARE URGED TO BE PREPARED FOR SEVERE WEATHER THIS AFTERNOON...AND TO CONTINUE TO MONITOR WEATHER INFORMATION FOR THE AREA THROUGH THE EARLY EVENING. ONCE THE STORM SYSTEM SHIFTS TO OUR NORTH THIS EVENING...STRONG WEST TO NORTHWEST WINDS...GUSTING UP TO 40 MPH AT TIMES...WILL USHER IN THE COLDEST AIR OF THE SEASON SO FAR THIS FALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLDEST AIR OF THE FALL SEASON WILL SETTLE INTO THE MIDWEST FOR THE REMAINDER OF THE PERIOD WITH LITTLE IN THE WAY OF SIGNIFICANT PRECIPITATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY...PRIMARILY FROM THE HOURS OF NOON TO 600 PM. ILZ029-031-037-041-047-161200- PEORIA-WOODFORD-TAZEWELL-MASON-CASS- 1042 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE TO WEST CENTRAL ILLINOIS AROUND THE NOON HOUR TODAY. TO THE EAST AND SOUTHEAST OF THE TRACK OF THE LOW...THERE WILL BE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON. WINDS JUST ABOVE THE SURFACE WILL RANGE FROM 50 TO 60 MPH AND BE QUITE FAVORABLE FOR THE FORMATION OF SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES EARLY THIS AFTERNOON...WITH THE PRIMARY MODE OF STORMS TRANSLATING INTO A SEVERE SQUALL LINE WITH WIDESPREAD WIND DAMAGE. AS IT APPEARS NOW...THE HIGHEST RISK FOR TORNADOES WILL OCCUR ALONG THE INTERSTATE 70 CORRIDOR THIS AFTERNOON. ONCE THE STORM SYSTEM SHIFTS TO OUR NORTH THIS EVENING...STRONG WEST TO NORTHWEST WINDS...GUSTING UP TO 40 MPH AT TIMES...WILL USHER IN THE COLDEST AIR OF THE SEASON SO FAR THIS FALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLDEST AIR OF THE FALL SEASON WILL SETTLE INTO THE MIDWEST FOR THE REMAINDER OF THE PERIOD WITH LITTLE IN THE WAY OF SIGNIFICANT PRECIPIATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY...PRIMARILY FROM THE HOURS OF NOON TO 600 PM. ILZ027-028-030-036-040-161200- KNOX-STARK-MARSHALL-FULTON-SCHUYLER- 1042 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE TO WEST CENTRAL ILLINOIS AROUND THE NOON HOUR TODAY. TO THE EAST AND SOUTHEAST OF THE TRACK OF THE LOW...THERE WILL BE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON. TO THE NORTHWEST OF THE ILLINOIS RIVER...IT APPEARS THE PRIMARY THREAT FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WOULD BE WITH LARGE HAIL AND DAMAGING WINDS WITH THE MAIN TORNADO THREAT OCCURRING SOUTH AND EAST OF THE AREA THIS AFTERNOON. THE THREAT FOR THUNDERSTORMS SHOULD BEGIN TO DIMINISH ACROSS THE AREA AFTER 400 PM. ONCE THE STORM SYSTEM LIFTS INTO NORTHEAST ILLINOIS THIS EVENING...VERY STRONG WINDS AND MUCH COLDER AIR WILL FOLLOW IN ITS WAKE TONIGHT WITH WIND GUST AT OR ABOVE 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLDEST AIR OF THE FALL SEASON WILL SETTLE INTO THE MIDWEST FOR THE REMAINDER OF THE PERIOD WITH LITTLE IN THE WAY OF SIGNIFICANT PRECIPIATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...PRIMARILY FROM NOON UNTIL 400 PM. HJS
In the hours before
Local storm report, Nov 15, 1:51 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
151 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FUNNEL CLOUD CHAUNCEY 38.83N 87.87W
11/15/2005 LAWRENCE IL EMERGENCY MNGR
REPORTED BY LAWRENCE COUNTY ESDA.
&&
GEELHARTLocal storm report, Nov 15, 1:55 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
155 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FUNNEL CLOUD 1 E NEW HEBRON 38.95N 87.72W
11/15/2005 CRAWFORD IL EMERGENCY MNGR
REPORTED BY CRAWFORD COUNTY ESDA.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:56 PM CST | Tornado Warning | ILX | Richland | 34 min |
| Nov 15, 1:16 PM CST | Tornado Warning | ILX | Crawford, Lawrence | 44 min |
| Nov 15, 1:39 PM CST | Tornado Warning | ILX | Lawrence | 44 min |
| Nov 15, 2:35 PM CST | Severe Thunderstorm Warning | ILX | Clay | 40 min |
| Nov 15, 3:37 PM CST | Tornado Warning | ILX | Clark, Crawford, Jasper | 23 min |
| Nov 15, 4:05 PM CST | Tornado Warning | ILX | Lawrence | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.